Alert archive / Florida / Beach Hazards Statements in 2023
Beach Hazards Statement 10, NWS Melbourne, FL
NWS Melbourne, FL issued this beach hazards statement at Apr 9, 2023, 4:08 AM EDT for 5 counties in Florida. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2023, 4:08 AM EDT (08:08 UTC)
- Expired
- Apr 10, 2023, 3:43 AM EDT
- In force
- 24 hr
- Issued by
- NWS Melbourne, FL
Counties Brevard County, FL, Indian River County, FL, Martin County, FL, Saint Lucie County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 23 km from the middle of the area, began a volume at 08:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 8.1 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 319 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 1024 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
195 WHUS42 KMLB 090808 CFWMLB URGENT - IMMEDIATE BROADCAST REQUESTED Coastal Hazard Message National Weather Service Melbourne FL 408 AM EDT Sun Apr 9 2023 FLZ141-100800- /O.UPG.KMLB.CF.A.0001.230409T2000Z-230411T0800Z/ /O.NEW.KMLB.CF.W.0001.230409T2000Z-230411T0800Z/ /O.NEW.KMLB.SU.Y.0001.230409T2000Z-230411T2000Z/ /O.NEW.KMLB.BH.S.0010.230409T0808Z-230410T0800Z/ Coastal Volusia- 408 AM EDT Sun Apr 9 2023 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH LATE TONIGHT... ...COASTAL FLOOD WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EDT TUESDAY... ...HIGH SURF ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM EDT TUESDAY... * WHAT...For the Coastal Flood Warning, significant coastal flooding expected. For the High Surf Advisory, large breaking waves building 8 to 10 feet expected in the surf zone tonight and continuing through Monday night. For the Beach Hazards Statement, a strong southward flowing longshore current and a moderate risk of dangerous rip currents is expected. * WHERE...Coastal Volusia County. * WHEN...For the Coastal Flood Warning, from 4 PM this afternoon to 4 AM EDT Tuesday. For the High Surf Advisory, from 4 PM this afternoon to 4 PM EDT Tuesday. For the Beach Hazards Statement, through late tonight. * IMPACTS...Coastal roads may be closed. Low lying property including homes, businesses and some critical infrastructure will be inundated. Significant shoreline erosion will occur. Dangerous swimming and surfing conditions and localized beach erosion. * ADDITIONAL DETAILS...The high tide of most concern will occur between 11 pm and 1130 pm tonight. The Volusia county coast is especially vulnerable to wave runup given the loss of dunes and sea walls as a result of Hurricanes Ian and Nicole last autumn. PRECAUTIONARY/PREPAREDNESS ACTIONS... Coastal flooding is expected with the next several high tide cycles. Coastal residents in the warned area should be alert for rising water, and take appropriate action to protect life and property. If travel is required, do not drive around barricades or through water of unknown depth. High surf will affect the beaches in the advisory area, producing localized beach erosion and dangerous swimming conditions. Swimmers should remain out of the water due to large breaking waves and dangerous surf conditions. Entering the surf is not advised. && $$ FLZ447-747-100800- /O.NEW.KMLB.CF.Y.0001.230409T2000Z-230411T0800Z/ /O.NEW.KMLB.SU.Y.0001.230409T2000Z-230411T2000Z/ /O.NEW.KMLB.BH.S.0010.230409T0808Z-230410T0800Z/ Northern Brevard Barrier Islands-Southern Brevard Barrier Islands- 408 AM EDT Sun Apr 9 2023 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH LATE TONIGHT... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EDT TUESDAY... ...HIGH SURF ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM EDT TUESDAY... * WHAT...For the Coastal Flood Advisory, minor coastal flooding expected. For the High Surf Advisory, large breaking waves building 6 to 9 feet expected in the surf zone tonight and continuing through Monday night. For the Beach Hazards Statement, a strong southward flowing longshore current and a moderate risk of dangerous rip currents is expected. * WHERE...Northern Brevard Barrier Islands and Southern Brevard Barrier Islands Counties. * WHEN...For the Coastal Flood Advisory, from 4 PM this afternoon to 4 AM EDT Tuesday. For the High Surf Advisory, from 4 PM this afternoon to 4 PM EDT Tuesday. For the Beach Hazards Statement, through late tonight. * IMPACTS...Some flooding of low-lying lots, parks and roadways may occur near the shoreline. Only isolated road closures are expected. Dangerous swimming and surfing conditions and localized beach erosion. * ADDITIONAL DETAILS...The high tide of most concern will occur between 11 pm and 1130 pm tonight. The Brevard county coast is vulnerable to wave runup in some areas given the loss of dunes as a result of Hurricanes Ian and Nicole last autumn. PRECAUTIONARY/PREPAREDNESS ACTIONS... Onshore winds and above normal tides will combine to generate flooding of low areas along the shore. Do not drive around barricades or through water of unknown depth. Take the necessary actions to protect flood-prone property. High surf will affect the beaches in the advisory area, producing localized beach erosion and dangerous swimming conditions. Swimmers should remain out of the water due to large breaking waves and dangerous surf conditions. Entering the surf is not advised. && $$ FLZ154-159-164-347-647-100800- /O.NEW.KMLB.BH.S.0010.230409T0808Z-230410T0800Z/ Coastal Indian River-Coastal Saint Lucie-Coastal Martin- Mainland Northern Brevard-Mainland Southern Brevard- 408 AM EDT Sun Apr 9 2023 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH LATE TONIGHT... * WHAT...A strong southward flowing longshore current and a moderate risk of dangerous rip currents expected. * WHERE...Coastal Indian River, Coastal Saint Lucie, Coastal Martin, Mainland Northern Brevard and Mainland Southern Brevard Counties. * WHEN...Through late tonight. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
1 follow-up statement
142 WHUS42 KMLB 100743 CFWMLB Coastal Hazard Message National Weather Service Melbourne FL 343 AM EDT Mon Apr 10 2023 FLZ141-110800- /O.CAN.KMLB.BH.S.0010.000000T0000Z-230410T0800Z/ /O.NEW.KMLB.RP.S.0010.230410T0743Z-230411T0800Z/ /O.CON.KMLB.CF.W.0001.000000T0000Z-230411T0800Z/ /O.CON.KMLB.SU.Y.0001.000000T0000Z-230411T2000Z/ Coastal Volusia- 343 AM EDT Mon Apr 10 2023 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH LATE TONIGHT... ...COASTAL FLOOD WARNING REMAINS IN EFFECT UNTIL 4 AM EDT TUESDAY... ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT TUESDAY... * WHAT...For the Coastal Flood Warning, significant coastal flooding expected. For the High Surf Advisory, large breaking waves of 8 to 10 feet expected in the surf zone. For the High Rip Current Risk, dangerous rip currents expected. * WHERE...Coastal Volusia County. * WHEN...For the Coastal Flood Warning, until 4 AM EDT Tuesday. For the High Surf Advisory, until 4 PM EDT Tuesday. For the High Rip Current Risk, through late tonight. * IMPACTS...Coastal roads may be closed. Low lying property including homes, businesses and some critical infrastructure will be inundated. Significant shoreline erosion will occur. Dangerous swimming and surfing conditions and localized beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. * ADDITIONAL DETAILS...The high tide of most concern will occur around midnight tonight. The Volusia county coast is especially vulnerable to wave runup given the loss of dunes and sea walls as a result of Hurricanes Ian and Nicole last autumn. PRECAUTIONARY/PREPAREDNESS ACTIONS... Coastal flooding is occurring or imminent. Coastal residents in the warned area should be alert for rising water, and take appropriate action to protect life and property. If travel is required, do not drive around barricades or through water of unknown depth. High surf will affect the beaches in the advisory area, producing localized beach erosion and dangerous swimming conditions. Swimmers should remain out of the water due to large breaking waves and dangerous surf conditions. Entering the surf is not advised. && $$ FLZ154-159-164-110800- /O.CAN.KMLB.BH.S.0010.000000T0000Z-230410T0800Z/ /O.NEW.KMLB.RP.S.0010.230410T0743Z-230411T0800Z/ /O.EXA.KMLB.CF.Y.0001.000000T0000Z-230411T0800Z/ /O.EXA.KMLB.SU.Y.0001.000000T0000Z-230411T2000Z/ Coastal Indian River-Coastal Saint Lucie-Coastal Martin- 343 AM EDT Mon Apr 10 2023 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH LATE TONIGHT... ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 4 AM EDT TUESDAY... ...HIGH SURF ADVISORY IN EFFECT UNTIL 4 PM EDT TUESDAY... * WHAT...For the Coastal Flood Advisory, minor coastal flooding expected. For the High Surf Advisory, large breaking waves of 8 to 10 feet expected in the surf zone. For the High Rip Current Risk, dangerous rip currents expected. * WHERE...Coastal Indian River, Coastal Saint Lucie and Coastal Martin Counties. * WHEN...For the Coastal Flood Advisory, until 4 AM EDT Tuesday. For the High Surf Advisory, until 4 PM EDT Tuesday. For the High Rip Current Risk, through late tonight. * IMPACTS...Some flooding of low-lying lots, parks and roadways may occur near the shoreline. Only isolated road closures are expected. Dangerous swimming and surfing conditions and localized beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. * ADDITIONAL DETAILS...The high tide of most concern will occur around midnight tonight. The Treasure Coast is vulnerable to wave runup in some areas given the loss of dunes as a result of Hurricanes Ian and Nicole last autumn. PRECAUTIONARY/PREPAREDNESS ACTIONS... Onshore winds and above normal tides will combine to generate flooding of low areas along the shore. Do not drive around barricades or through water of unknown depth. Take the necessary actions to protect flood-prone property. High surf will affect the beaches in the advisory area, producing localized beach erosion and dangerous swimming conditions. Swimmers should remain out of the water due to large breaking waves and dangerous surf conditions. Entering the surf is not advised. && $$ FLZ447-747-110800- /O.CAN.KMLB.BH.S.0010.000000T0000Z-230410T0800Z/ /O.NEW.KMLB.RP.S.0010.230410T0743Z-230411T0800Z/ /O.CON.KMLB.CF.Y.0001.000000T0000Z-230411T0800Z/ /O.CON.KMLB.SU.Y.0001.000000T0000Z-230411T2000Z/ Northern Brevard Barrier Islands-Southern Brevard Barrier Islands- 343 AM EDT Mon Apr 10 2023 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH LATE TONIGHT... ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT TUESDAY... ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT TUESDAY... * WHAT...For the Coastal Flood Advisory, minor coastal flooding expected. For the High Surf Advisory, large breaking waves building to 8 to 10 feet expected in the surf zone. For the High Rip Current Risk, dangerous rip currents expected. * WHERE...Northern Brevard Barrier Islands and Southern Brevard Barrier Islands Counties. * WHEN...For the Coastal Flood Advisory, until 4 AM EDT Tuesday. For the High Surf Advisory, until 4 PM EDT Tuesday. For the High Rip Current Risk, through late tonight. * IMPACTS...Some flooding of low-lying lots, parks and roadways may occur near the shoreline. Only isolated road closures are expected. Dangerous swimming and surfing conditions and localized beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. * ADDITIONAL DETAILS...The high tide of most concern will occur around midnight tonight. The Brevard county coast is vulnerable to wave runup in some areas given the loss of dunes as a result of Hurricanes Ian and Nicole last autumn. PRECAUTIONARY/PREPAREDNESS ACTIONS... Onshore winds and above normal tides will combine to generate flooding of low areas along the shore. Do not drive around barricades or through water of unknown depth. Take the necessary actions to protect flood-prone property. High surf will affect the beaches in the advisory area, producing localized beach erosion and dangerous swimming conditions. Swimmers should remain out of the water due to large breaking waves and dangerous surf conditions. Entering the surf is not advised. && $$ FLZ347-647-110800- /O.CAN.KMLB.BH.S.0010.000000T0000Z-230410T0800Z/ /O.NEW.KMLB.RP.S.0010.230410T0743Z-230411T0800Z/ Mainland Northern Brevard-Mainland Southern Brevard- 343 AM EDT Mon Apr 10 2023 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH LATE TONIGHT... * WHAT...Dangerous rip currents expected. * WHERE...Coastal Brevard County. * WHEN...Through late tonight. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in the sandbar and in the vicinity of structures such as jetties and piers. Heed the advice of lifeguards, beach patrol flags and signs. Entering the surf is not advised. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this beach hazards statement went out at Apr 8, 10:11 PM EDT, 5 hours 57 minutes earlier.
Area forecast discussion, Apr 8, 10:11 PM EDT, 5 hours 57 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1011 PM EDT Sat Apr 8 2023
...New UPDATE, MARINE, AVIATION, PREVIOUS DISCUSSION...
.UPDATE...
Issued at 1010 PM EDT Sat Apr 8 2023
Diurnal convection today was generally weak/sporadic across
the central peninsula. The early evening sea breeze collision
produced little in the way of convection, save for the Lake
Okeechobee/Treasure Coast regions, which will have the best
chance for shower/TS through midnight. Evening update will
adjust rain chances toward this end. Otherwise, increasing
mid and high clouds overnight, with a cool front and north
wind surge sagging into the far NE CWA toward sunrise.
Inherited forecast has this well in hand, so beyond tweaking
PoPs, no other adjustments will be needed for the evening
update.
&&
.MARINE...
Issued at 1010 PM EDT Sat Apr 8 2023
Tonight...Light SE winds will become S-SW, through erratic at
times ahead of the approaching cold front. Front will reach the
Volusia waters by sunrise, with seas quickly building to 5-6ft
well offshore. Boating conditions turn very hazardous Sun onward
behind the front with near Gale conditions expected to develop.
&&
.AVIATION...
(00Z TAFS)
Issued at 1010 PM EDT Sat Apr 8 2023
Spotty MVFR CIGs/VSBYs possible VRB-SUA through 03Z-04Z as cluster
of late developing convection crosses the corridor before pushing
offshore. Outside of the precip across the south, VFR with mid-
high decks AOA BKN100 through ~08Z. CIGs near to possibly below
the cusp of IFR spreading south from DAB-LEE as the front sags
across the CWA, followed by N-NNE increasing, gusty N-NNE winds
from 12Z-15Z onward, especially at DAB-TIX.
&&
.PREVIOUS DISCUSSION...
...Strong Winds with Building seas and Surf Sunday, Especially
Cape Canaveral Northward...
...Much-Needed Rains to Occur into Next Week With Pattern Shift...
Sunday...The front is expected to be entering southern Florida
Sunday morning, with high pressure over the northeast US building
southward through the day. The tightening pressure gradient between
the front and the high will lead to breezy to windy north to
northeast winds developing Sunday morning into Sunday afternoon.
Widespread winds of 15-20mph, with higher gusts, are likely from
around Kissimmee/Titusville northward, with winds around 15mph to
the south. A Wind Advisory will likely be needed for northern areas,
especially along the Volusia and northern Brevard County coasts,
where sustained winds around 20-25mph, with higher gusts, will be
possible.
Strong winds and building seas will also lead to high surf and
beach erosion concerns, especially along the very vulnerable
Volusia County coastline. Large breaking waves of 8 to 10 feet
will develop through the afternoon and will likely require a High
Surf Advisory. Moderate beach erosion will be possible, mainly
during the Sunday night high tide cycle. A Coastal Flood Watch has
been issued for the Volusia County coast beginning at 4pm Sunday.
Moisture is forecast to linger behind the front, with PWATs
remaining around 1.15-1.5". Combined with a mid-level shortwave
passage, this will support continued coverage of showers and a few
storms through the day on Sunday. Mesoscale models suggest
scattered showers drifting into interior portions of east central
Florida during the morning, spreading southeastward into the late
morning and early afternoon. Meanwhile, scattered to numerous
showers will begin to develop over the Atlantic waters in the
afternoon and drift onshore through the evening, as steering flow
gradually veers more northeasterly. PoPs around 70% along the
coast and 50-60% inland. While not quite drought-busting, this
showers will provide welcome beneficial rainfall to the area. High
cloud cover and showers will keep highs in the 70s from around
Melbourne northward, while along and inland from the Treasure
Coast warms into the lower 80s.
Sunday Night through Monday...A full gale wl continue to take
shape along a prior frontal boundary a few hundred miles east of
Jacksonville. An unfolding coastal surge will wrap southward along
the FL Atlc coast into the nighttime period, with gale force N-NE
wind gusts, high surf, moderate erosion and wave runup,
especially north facing shores north of the tip of Cape Canaveral
and over Volusia Co. A Coastal FLood Watch is in effect for the
Volusia Co coast Sun aftn through early Tue. High rainfall chcs
carry forward into Sunday night, especially along the FL coast,
and to some degree inland with efficient rainfall production,
leading to some locally heavy rainfall along the beaches and coast
of Volusia co south to the Space Coast into Monday. Localized
rain amounts of one to two inches along the coast with low-topped
convection enhanced in some spots to bring some standing water and
nuisance-type flooding possible to the Volusia and/or North
Brevard coast into Mon. Some word-hedging wl be required at this
early stage due to ongoing drought conds, however a significant
short term dent in the state of drought wl be possible should an
efficient rainfall process unfold as advertised for coastal zones
roughly from the Space coast northward.
Tuesday through Friday...Zonal flow aloft will remain across the
Florida peninsula Tuesday, with several rounds of shortwave
energy traversing across the local area through Wednesday. At the
surface, high pressure across the NE will build south to southwest
into mid week as the center shifts into the Deep South, with the
southern axis remaining just north of the Florida peninsula.
Models continue some reasonable agreement on height falls over
the GOMEX by mid-week. However, the GFS model has a slightly
stronger low forming than the ECMWF, with energy ejecting eastward
across the gulf the latter portion of the week. This will result
in the pressure gradient remaining tight over the Florida
peninsula, with breezy east to northeast winds expected through
late week, with speeds around 15 mph and gusts 20-25 mph possible.
As the low pressure approaches the FL panhandle mid-week, the
surface high over the Deep South will slowly start to shift
eastward, with the center pushing off the SE sea board and out
into the Atlantic Thursday and remaining offshore through Friday.
While both models do show increased rain chances across ECFL
through the time period, the GFS solution has a slightly wetter
weather pattern than the ECMWF. Scattered to numerous showers and
isolated lightning storms are expected through the time period,
with PoPs 40-60 percent through Fri. The highest potential for
precip will be on Thur, where PoP 60 percent will be area wide.
Temperatures will be cooler behind the front to start off the week,
with seasonable to slightly below average temperatures expected Tue
and Wed before temperatures begin to warm back up on Thur and
continuing on Fri. Afternoon highs will generally be in the mid to
upper 70s Tue and Wed, increasing slightly to low 80s on Thur, and
low to mid 80s on Fri. Overnight lows will be in the low to mid 60s,
except upper 50s in the traditionally cooler locations.
&&
.MARINE...
Sunday...Boating conditions will rapidly deteriorate after daybreak
on Sunday and continue to worsen through Sunday afternoon. A
tightening pressure gradient between the aforementioned front and
high pressure building in from the north will lead to breezy to
windy north to northeast winds, spreading southward through the day.
A Small Craft Advisory will go into effect at 4AM Sunday, with winds
becoming 20-25kts through the morning hours along and offshore from
the Volusia County coast. These winds will then spread into areas
north of Sebastian Inlet by late afternoon, with a Gale Warning
taking effect north of the Cape due to frequent gusts to gale force.
Along and offshore from the Treasure Coast, winds around 15kts. Seas
will rapidly build through the period, becoming 7-10ft nearshore
north of the Cape and 10-15ft in the Gulf Stream north of Sebastian
Inlet. Elsewhere, seas 4-7ft.
Showers and isolated lightning storms will persist, drifting
onshore.
Sun Night-Wed...Gale conds continue to unfold over a portion of
the waters, remaining hazardous through at least Monday. A Gale
Warning is now in effect for the Volusia waters through at least
Monday afternoon. Winds veer more easterly on Monday, with 20-25
KT spreading across all the waters. Winds begin to slowly decrease
Tuesday, with speeds becoming 15-20 KT through midweek. Seas will
rapidly build, especially in the Gulf Stream, as northerly winds
oppose the current. Seas building to 9-13ft nearshore and up to
18ft well offshore Sunday night. Dangerous seas will persist
through Tuesday. However, will begin to diminish with loss of gale
conds Monday night, becoming 8-11ft Tuesday and 7-9ft Wednesday.
SCA conds wl persist over the bulk of the waters through midweek.
&&
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 65 73 63 72 / 30 70 70 70
MCO 68 78 66 75 / 30 60 50 60
MLB 68 81 66 77 / 30 70 60 70
VRB 67 83 66 78 / 30 70 60 70
LEE 67 76 63 77 / 20 50 40 50
SFB 67 76 63 75 / 30 60 60 70
ORL 69 79 65 77 / 30 60 50 60
FPR 68 83 66 77 / 30 70 50 70
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Coastal Flood Watch from Sunday afternoon through late Monday
night for FLZ141.
AM...Small Craft Advisory from 4 AM to 4 PM Sunday for AMZ550-570.
Gale Warning from 4 PM Sunday to 4 PM Monday for AMZ550-570.
Small Craft Advisory from 4 PM Sunday to 4 PM Monday for
AMZ552-572.
&&
SHORT TERM...Cristaldi
LONG TERM....Law
AVIATION...CristaldiHazardous weather outlook, Apr 8, 9:10 PM EDT, 6 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 910 PM EDT Sat Apr 8 2023 AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159- 164-247-254-259-264-347-447-547-647-747-091100- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia- Southern Lake-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 910 PM EDT Sat Apr 8 2023 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .THUNDERSTORM IMPACT... Scattered late evening showers and a few storms will be possible from near Lake Okeechobee to the Treasure Coast, before pushing offshore into the adjacent Atlantic waters. Locally heavy downpours of 1 to 2 inches and wind gusts of 30 to 40 mph will be possible with any storms that develop. .MARINE THUNDERSTORM GUST IMPACT... A few storms may produce wind gusts of 30 to 35 knots over the Intracoastal Waterway and adjacent Atlantic waters offshore the Treasure Coast through midnight, and perhaps into the early morning hours. .RIP CURRENT IMPACT... A Moderate risk of dangerous rip currents continues at all central Florida Atlantic beaches. .WIND AND SEA IMPACT... A cold front will sag south across the Volusia County waters, possibly approaching Cape Canaveral by sunrise. Behind the front winds will shift to north and increase to near 20 knots, causing seas up to build to between 5 and 6 feet. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. Increasing north and northeast winds behind the cold front will produce windy conditions along the coast, very hazardous seas and surf through early next week. Breaking waves of 6 to 8 feet and possibly higher will produce rough surf and beach erosion around the times of high tide starting late Sunday and continuing through at least Tuesday. The Volusia County coast is especially vulnerable to wave runup given the loss of dunes and sea walls as a result of Hurricanes Ian and Nicole last autumn. An unsettled pattern will continue this week with scattered to numerous showers and gusty squalls each day. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed overnight. Cristaldi
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 4:08 AM EDT | Coastal Flood Warning | MLB | Volusia | 72 hr |
| Apr 9, 4:08 AM EDT | Coastal Flood Advisory | MLB | Brevard, Indian River, Martin, Saint Lucie | 72 hr |
| Apr 9, 4:08 AM EDT | High Surf Advisory | MLB | Brevard, Indian River, Martin, Saint Lucie, Volusia | 3 days |
| Apr 9, 4:14 AM EDT | Wind Advisory | MLB | Brevard, Volusia | 42 hr |
Nearby
Beach Hazards Statements in Florida, 2023Every beach hazards statement in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.